MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0031091705
Medical Device Problem Codes Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that deflation issue and removal difficulties occurred.The target lesion was located in the moderately calcified right coronary artery.A 3.50 x 24mm synergy xd drug-eluting stent was advanced and deployed using a 5f jr4 guide catheter.However, during removal, the balloon would not fully deflate and there was difficulty removing the device from the guide catheter.All interventional equipment was then removed as one unit and the procedure was completed.There were no patient complications reported.
 
Additional Manufacturer Narrative
Additional information reported via medwatch (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information reported via medwatch (b)(4).Device evaluated by mfr: device was returned for analysis.Visual, tactile, microscopic, functional and device-to-device interaction analysis was performed on the device.No issues were identified with the hypotube shaft.The shaft polymer had no issues identified with the outer / mid-shaft sections or the inner lumen of the device.The stent was not attached to the balloon.The balloon cones were reviewed, and positive pressure was applied to the balloon and was in a deflated state.Bumper tip showed no signs of distal tip damage.The device was attached to an inflation unit and the balloon was inflated to rated burst pressure, held pressure and deflated without issue.The device could be loaded and tracked with a 5f guide catheter with no issue.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17560102
Report Number2124215-2023-40262
Device Sequence Number19733094
Product Code NIQ
UDI-Device Identifier08714729981060
UDI-Public08714729981060
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Lot Number0031091705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer08/11/2023
09/15/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/05/2023
10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER USED: 5F JR4 GUIDE; GUIDE CATHETER USED: 5F JR4 GUIDE; GUIDE CATHETER USED: 5F JR4 GUIDE
Patient Age65 YR
Patient SexMale
Patient RaceWhite